Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
I have been taking Celexa for anxiety, and it has given me photophobia. Will this go away after I discontinue the Celexa and can photophobia cause permanent damage?
Any medication can result in a variety of side effects. In the eye, Celexa has been reported to cause blurred vision and difficulties with reading as well as eye discomfort and conjunctivitis. Rarely, Celexa may dilate the pupil of the eye, cause light sensitivity or photophobia and may even result in double vision or abnormal tear production. These side effects are reversible and will resolve if the medication is discontinued. As with any suspected medication-related side effect, it is important to discuss anything that you notice while taking a medication with your physician. An Eye M.D. can help determine if the problems are related to the medication or perhaps have another cause as well as prescribe appropriate treatment.
Answered by: Louis B. Cantor, MD
Categories: General Eye Health
Have a question that hasn't been answered yet? Ask it!
Answered: Jul 30, 2012
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.